Hail, Warren
- When
- May 24, 2:00 PM CST
- Where
- Warren County, 9 mi SE of Vicksburg
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.250, -90.767
Nickel sized hail fell along Highway 27 southeast of Vicksburg.
8 hail, 8 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 8:37 AM CST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL 937 AM CDT TUE MAY 24 2005 .UPDATE... LATEST SFC ANALYSIS SHOWS A LOW ALONG THE CAROLINA COAST WITH A FRONTAL BOUNDARY EXTENDING FROM SRN GA/AL THROUGH CENTRAL MS AND ARCING BACK INTO SRN AR. FRONT HAS MADE A NICE PUSH SWD ALONG THE ERN SEABOARD...BUT THE WRN EXTENT OF THE FRONT IS HAS BECOME QUASI-STATIONARY AND WILL HAVE A DIFFICULT TIME SURGING MUCH FURTHER SOUTH WITH PRESSURES ALREADY FALLING ACROSS THE SRN PLAINS. UNDER MOSTLY SUNNY SKIES TEMPS HAVE ALREADY WARMED WELL INTO THE L/M 80S ACROSS THE CWFA WITH DWPTS RANGING FROM THE MID 60S TO AROUND 70. WATER VAPOR CHANNEL AND PROFILER DATA SHOWS A DISTINCT S/W TROUGH ACROSS NW AR THIS MRNG. THIS FEATURE IS PROGGED TO PUSH SSE THIS AFTN/EVENING...AND COUPLED WITH THE SFC FRONT AND A DESTABILIZING AIRMASS...WILL LEAD TO SCT CONVECTION ACROSS THE WRN/SRN SECTIONS OF THE CWFA. CURRENT FCST HAS THIS SCENARIO HANDLED FAIRLY WELL. WILL ISSUE UPDATE TO ADJUST HOURLY TEMP TRENDS AS THEY ARE CURRENTLY AHEAD OF SCHEDULE. OTRW...NO SIGNIFICANT CHGS ARE PLANNED ATTM. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CBD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 606 AM CDT TUE MAY 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251106- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 606 AM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT WEST OF A GREENVILLE...VICKSBURG...BUDE MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER THREAT IN THESE AREAS WILL BE LARGE HAIL AND DAMAGING WINDS. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTHWEST ACROSS THE REGION TODAY WHILE AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. AS THESE FEATURES COMBINE WITH THE UNSTABLE AIRMASS IN PLACE BY THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL RESULT AND BE MOST CONCENTRATED ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... ADDITIONAL NOCTURNAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE FROM WEDNESDAY NIGHT TO THURSDAY MORNING...AS DISTURBANCES MOVE SOUTHEAST INTO OUR AREA. SOME STRONG STORMS WILL BE POSSIBLE. SOME UNCERTAINTY EXISTS AS TO THE EXACT LOCATION OF THESE SYSTEMS. PLEASE CHECK LATER FORECASTS FOR MORE DETAILED INFORMATION. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... ADDITIONAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT...AS DISTURBANCES MOVE SOUTHEAST INTO OUR AREA. SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS A WARM FRONT LIFTS SLOWLY NORTHWARD ACROSS THE REGION. AT THIS TIME...A GOOD DEAL OF UNCERTAINTY EXISTS AS TO THE EXACT LOCATION AND TIMING OF THESE SYSTEMS HOWEVER SATURDAY EVENING WOULD APPEAR TO BE THE MOST ACTIVE. PLEASE CHECK LATER FORECASTS FOR MORE DETAILED INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND OTHER EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME THROUGH MEMORIAL DAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT TUE MAY 24 2005 LAZ016-MSZ040-047-053-242000- CLAIBORNE-ISSAQUENA-MADISON LA-WARREN- 215 PM CDT TUE MAY 24 2005 ...STRONG THUNDERSTORMS ALONG THE MISSISSIPPI RIVER NEAR VICKSBURG... MOVING SOUTHEAST... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN LAKE PROVIDENCE AND PORT GIPSON...MOVING SOUTHEAST AT 15 MPH. THE STRONGEST THUNDERSTORMS WERE NEAR EAGLE BEND...AND WILL LIKELY MOVE TO NEAR VICKSBURG ALONG INTERSTATE 20 BY 3 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 40 TO 50 MPH... AND PEA SIZED HAIL ARE LIKELY WITH THE STRONGER STORMS. A FEW BRANCHES OR A STRAY TREE MAY BE BLOWN DOWN FROM THESE WINDS...ALONG WITH A QUICK INCH OF RAIN. GO INDOORS AND AWAY FROM WINDOWS OR APPLIANCES DURING THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO AND TELEVISION STATIONS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. CRAVEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 12 S VICKSBURG 32.16N 90.87W
05/24/2005 0.25 INCH WARREN MS EMERGENCY MNGR
PEA SIZED HAIL NEAR YOKENA.
&&
CRAVENThe Jackson/Brandon,MS radar (KDGX), 74 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
8 hail, 8 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Nickel sized hail fell along Highway 27 southeast of Vicksburg.
Several trees were uprooted along US Highway 61 just north of Port Gibson.
Two trees were blown down.
A large downburst event occurred across a large portion of Central and Southeast Hinds county during the afternoon of May 24th. The swath of wind damage occurred from 7 miles south-southwest of Raymond to near Raymond and eastward to Byram and Terry. Within this large area a few hundred trees and numerous power lines were blown down. Many area roads were blocked by fallen trees and power lines.
Nickel sized hail occurred around the Lake Lorman area.
Several trees and numerous large limbs were blown down along Highway 27 near Crystal Springs.
Heavy rains caused many area roads to be covered with water.
Two trees were blown down.
Quarter sized hail fell around Rolling Fork and damaged several vehicles.
A couple of trees were blown down.
Several trees were blown down north of Raleigh along Highway 35.
Numerous large limbs were blown down along the Natchez Trace.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450807, 5450808, 5450809, 5450810, 5451046, 5450811, 5451047, 5451048, 5451049, 5451050, 5451051, 5451052, 5451053, 5451054, 5451055, 5451056, 5451057.